Oklahoma, 2017

Tornadoes and Hail in Oklahoma, May 10 to 11, 2017

May 10 to 11, 2017 · NWS TSA · 41 events in 12 counties and zones

A slow-moving upper level storm system moved from the Southern Rockies into the Southern Plains during the 10th and 11th. Warm, moist, and unstable air was in place across eastern Oklahoma ahead of this system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$578,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow-moving upper level storm system moved from the Southern Rockies into the Southern Plains during the 10th and 11th. Warm, moist, and unstable air was in place across eastern Oklahoma ahead of this system. Several disturbances translated across the Southern Plains ahead of the main system, resulting in multiple rounds of strong to severe thunderstorm development along the associated frontal boundary that slowly progressed eastward and southward through the region. These storms produced several tornadoes, hail up to golfball size, damaging wind, and locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 10, 2:24 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, May 10, 2:24 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
324 PM CDT Wed May 10 2017

.DISCUSSION...
Main forecast concern continues to be thunderstorm chances through
Thursday night, including some strong to severe potential.

Thunderstorms are ongoing across eastern Oklahoma this afternoon in
association with a small upper level disturbance moving
northeastward into the area. Storms in northeast Oklahoma should
be the strongest of the evening, with one or two near severe
levels possible, due to locally higher instability. Farther to
the southwest, additional thunderstorms expected to develop
through the rest of the afternoon and into the evening in the
vicinity of the triple point may hold together long enough to move
northeastward into parts of northeast Oklahoma after midnight.

A lull in the coverage should occur tomorrow morning and perhaps
into early tomorrow afternoon. Thunderstorm coverage will again
increase by mid afternoon tomorrow, as instability increases with
the approach of the upper level low. Very large hail will be the
main severe weather threat, with damaging winds also a concern.
Tornado potential continues to be very limited, although local
enhancements to the wind field could lead to a very localized
threat. Thunderstorm potential will diminish Thursday night,
roughly from west to east, as the upper low begins to move east of
the area. Showers may linger into the daylight hours Friday,
mainly across western Arkansas, with dry weather likely to arrive
by the afternoon.

Dry weather will continue into the weekend, with near normal
temperatures Saturday and much warmer for Sunday. Above normal
temperatures will persist through most of next week. Low
thunderstorm chances will arrive for the early to middle of the
week, with increasing chances likely toward the latter half.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  80  57  74 /  50  60  60  10
FSM   66  81  59  76 /  20  80  70  30
MLC   66  81  57  74 /  20  70  50  10
BVO   64  78  55  74 /  50  70  60  10
FYV   66  76  54  69 /  30  80  80  30
BYV   66  77  55  69 /  30  70  80  40
MKO   66  78  57  73 /  30  80  60  20
MIO   66  77  55  71 /  50  70  70  20
F10   66  80  57  73 /  30  60  50  10
HHW   67  79  59  76 /  20  70  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, May 10, 3:11 PM CST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
411 PM CDT Wed May 10 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
411 PM CDT Wed May 10 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are ongoing early this afternoon across parts of
central and eastern Oklahoma and will continue across the area
through mid evening. Most thunderstorms will remain below severe
levels, but a few may strengthen enough to produce hail to the
size of quarters and 60 mph wind gusts. The most likely area to
see an isolated severe thunderstorm will be along and north of
Interstate 44 in eastern Oklahoma and perhaps a small part of far
northwest Arkansas.

Additional thunderstorms developing this afternoon and evening to
the southwest may hold together long enough to move into parts of
northeast Oklahoma after midnight. Severe weather appears
unlikely with this activity at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY THROUGH MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms on Thursday will be focused on the cold front and
upper level storm system that will move through the area during
the day and evening. Storms will increase in areal coverage
during the afternoon along the front, with the greatest coverage
expected to be across far eastern Oklahoma and northwest Arkansas
nearest the greatest instability. Any severe storm will be
capable of producing very large hail, as well as damaging winds.
The overall tornado threat appears to be very limited, though
nonzero. Severe weather potential will diminish by late evening as
the frontal boundary pushes east. However, thunderstorm chances
should linger through the overnight hours until the trailing upper
level system finally clears the area.

After a dry weekend with moderating temperatures, another upper
level storm system will move into the northwest United States and
increase thunderstorm chances for the Plains by early in the next
work week.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 10, 2:20 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT WED MAY 10 2017

OKZ073-102045-
Pittsburg OK-
320 PM CDT WED MAY 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 345 PM CDT...

At 320 PM CDT, a strong thunderstorm was located 6 miles southwest of
Ashland, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Kiowa...
Savanna...                        Ashland...
Haywood...                        Arpelar...

LAT...LON 3489 9609 3505 9589 3484 9568 3468 9598
      3468 9609
TIME...MOT...LOC 2020Z 231DEG 35KT 3471 9616

Lacy
Special weather statement, May 10, 2:36 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
336 PM CDT WED MAY 10 2017

OKZ065-066-102100-
Okmulgee OK-Okfuskee OK-
336 PM CDT WED MAY 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 400 PM CDT...

At 336 PM CDT, a strong thunderstorm was located 3 miles southwest of
Wetumka, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Henryetta...                      Weleetka...
Dewar...                          Clearview...
Pharoah...                        Bryant...

This includes Interstate 40 in Oklahoma between mile markers 223 and
242.

LAT...LON 3555 9617 3544 9588 3538 9595 3537 9598
      3534 9598 3529 9604 3529 9636
TIME...MOT...LOC 2036Z 215DEG 39KT 3521 9629

Lacy
Special weather statement, May 10, 2:46 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT WED MAY 10 2017

OKZ054-102115-
Osage OK-
346 PM CDT WED MAY 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
415 PM CDT...

At 346 PM CDT, a strong thunderstorm was located near Marland, moving
northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Southwestern Kaw Lake...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3670 9703 3668 9694 3673 9691 3675 9689
      3675 9685 3662 9672 3648 9699 3648 9700
      3649 9701 3652 9701 3655 9692 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3660 9704 3668 9706
TIME...MOT...LOC 2046Z 231DEG 26KT 3653 9713

Lacy
Special weather statement, May 10, 3:00 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
400 PM CDT WED MAY 10 2017

OKZ065-066-070-102130-
Muskogee OK-Okmulgee OK-Okfuskee OK-
400 PM CDT WED MAY 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE...CENTRAL
OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES UNTIL 430 PM CDT...

At 400 PM CDT, a strong thunderstorm was located 5 miles northeast of
Pharoah, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Haskell...                        Morris...
Schulter...                       Preston...
Okmulgee State Park...            Bald Hill...
Jamesville...                     Eram...

This includes Interstate 40 in Oklahoma between mile markers 230 and
236.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3586 9589 3586 9572 3580 9564 3579 9564
      3578 9563 3576 9557 3539 9605 3547 9620
TIME...MOT...LOC 2100Z 218DEG 45KT 3548 9606

Lacy
Special weather statement, May 10, 3:04 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
404 PM CDT WED MAY 10 2017

OKZ073-102130-
Pittsburg OK-
404 PM CDT WED MAY 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PITTSBURG COUNTY UNTIL
430 PM CDT...

At 403 PM CDT, a strong thunderstorm was located near Ashland, moving
northeast at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Krebs...
Savanna...                        Ashland...
Haywood...                        Scipio...
Arpelar...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3491 9609 3519 9583 3501 9558 3468 9601
      3468 9609
TIME...MOT...LOC 2103Z 221DEG 46KT 3475 9610

Lacy
Special weather statement, May 10, 3:27 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
427 PM CDT WED MAY 10 2017

OKZ054-102200-
Osage OK-
427 PM CDT WED MAY 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
500 PM CDT...

At 426 PM CDT, a strong thunderstorm was located 4 miles south of
Ponca City, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Southern Kaw Lake...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3669 9706 3670 9703 3669 9700 3668 9694
      3675 9689 3674 9683 3677 9682 3677 9679
      3678 9679 3680 9675 3691 9675 3687 9667
      3659 9696 3658 9703 3659 9706 3660 9704
      3666 9706
TIME...MOT...LOC 2126Z 214DEG 33KT 3664 9708

Lacy

The radar

The Wichita radar (KICT), 119 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

24 hail, 14 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Osage

When
May 10, 3:35 PM CST
Where
Osage County, 0.41 mi ENE of Shidler Arpt
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.782, -96.663

Hail, Pawnee

When
May 10, 8:48 PM CST
Where
Pawnee County, 1 mi WNW of Cleveland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.325, -96.487

Thunderstorm Wind, Creek

When
May 10, 8:55 PM CST
Where
Creek County, 0.4 mi NW of Oilton
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.084, -96.585

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Pawnee

When
May 10, 9:05 PM CST
Where
Pawnee County, 0.83 mi NW of Terlton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.188, -96.491

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Creek

When
May 10, 9:35 PM CST
Where
Creek County, 2 mi E of Sapulpa
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.000, -96.064

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Tulsa

When
May 10, 9:45 PM CST
Where
Tulsa County, Owasso
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.270, -95.850

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Wagoner

When
May 10, 10:35 PM CST
Where
Wagoner County, 0.69 mi S of La Barge
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.970, -95.380

Strong thunderstorm wind uprooted a tree and snapped large tree limbs.

Thunderstorm Wind, Delaware

When
May 10, 10:55 PM CST
Where
Delaware County, 0.96 mi SW of Chloeta
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.410, -94.982

Strong thunderstorm wind uprooted several trees, one of which fell onto a camper.

Thunderstorm Wind, Delaware

When
May 10, 11:05 PM CST
Where
Delaware County, 0.2 mi ENE of Jay
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.422, -94.797

Strong thunderstorm wind blew down trees.

Hail, Rogers

When
May 11, 6:32 AM CST
Where
Rogers County, 1 mi N of Claremore
Measured
1.25 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.334, -95.600

Hail, Delaware

When
May 11, 7:45 AM CST
Where
Delaware County, 2 mi NW of Grove
Measured
1 in hail
Reported by
Public
Coordinates
36.600, -94.796

Hail, Okmulgee

When
May 11, 12:26 PM CST
Where
Okmulgee County, 0.86 mi ESE of Okmulgee
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.627, -95.955

Hail, Tulsa

When
May 11, 12:55 PM CST
Where
Tulsa County, 5 mi NNW of Broken Arrow
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.117, -95.814

Hail, Tulsa

When
May 11, 12:56 PM CST
Where
Tulsa County, 2.21 mi ESE of Alsuma
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.088, -95.833

Hail, Wagoner

When
May 11, 12:59 PM CST
Where
Wagoner County, 8.1 mi NNE of Broken Arrow
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.160, -95.730

Hail, Wagoner

When
May 11, 1:00 PM CST
Where
Wagoner County, 7.78 mi NNE of Broken Arrow
Measured
1.75 in hail
Property damage
$20,000
Reported by
NWS Employee
Coordinates
36.160, -95.750

Thunderstorm Wind, Tulsa

When
May 11, 1:00 PM CST
Where
Tulsa County, 5 mi NNW of Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.117, -95.814

Strong thunderstorm wind snapped large tree limbs.

Tornado, Rogers

When
May 11, 1:01 PM CST to 1:08 PM CST
Where
Rogers County, 4.96 mi SSE of Collinsville to 5.24 mi SE of Collinsville
Rating
EF1
Path length
1.5 mi
Path width
300 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.304, -95.795

A supercell thunderstorm rapidly developed near Owasso. A tornado developed as the storm approached N 161st E Avenue to the south of 106th Street N where tree limbs were snapped and barns were damaged. The tornado moved northeast damaging the roofs of about 70 homes, destroying outbuildings, uprooting trees, rolling camper trailers, and blowing down power poles between 106th Street N and 109th Street N. The tornado turned more east at about N 173rd E Avenue and then dissipated to the east of N 177th E Avenue. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Tornado, Rogers

When
May 11, 1:27 PM CST to 1:33 PM CST
Where
Rogers County, 0.83 mi NW of Sageeyah to 3.48 mi N of Sageeyah
Rating
EF1
Path length
3.1 mi
Path width
350 yd
Reported by
NWS Storm Survey
Coordinates
36.377, -95.662

The Owasso tornado dissipated and the supercell thunderstorm that produced it cycled another tornado southeast of Oologah. The first damage from this tornado was on Northaven Road, north of the E 445 Road, where trees were damaged. From there, the tornado moved north-northeast uprooting and snapping trees. It crossed Highway 88 west of the N 4133 Road, where large tree limbs were snapped, and then dissipated north of Highway 88 where trees were uprooted just south of Lake Oologah. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.

Hail, Tulsa

When
May 11, 1:30 PM CST
Where
Tulsa County, Owasso
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.270, -95.850

Hail, Creek

When
May 11, 3:04 PM CST
Where
Creek County, 3 mi N of Oilton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.123, -96.580

Hail, Pawnee

When
May 11, 3:13 PM CST
Where
Pawnee County, 0.63 mi SSW of Hallett
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.221, -96.573

Hail, Creek

When
May 11, 3:15 PM CST
Where
Creek County, 3 mi N of Oilton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.123, -96.580

Hail, Osage

When
May 11, 3:20 PM CST
Where
Osage County, 0.24 mi SW of Pawhuska
Measured
1.25 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.668, -96.333

Thunderstorm Wind, Osage

When
May 11, 3:20 PM CST
Where
Osage County, 0.49 mi SE of Hominy
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.414, -96.394

Strong thunderstorm wind blew down several trees, snapped large tree limbs, and damaged the roof of a home.

Hail, Osage

When
May 11, 3:25 PM CST
Where
Osage County, Pawhuska
Measured
1.75 in hail
Property damage
$25,000
Reported by
Post Office
Coordinates
36.670, -96.330

Thunderstorm Wind, Osage

When
May 11, 3:33 PM CST
Where
Osage County, 6 mi SW of Barnsdall
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.509, -96.246

Strong thunderstorm wind snapped large tree limbs.

Hail, Osage

When
May 11, 3:35 PM CST
Where
Osage County, 5.6 mi NNE of Pawhuska
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.748, -96.303

Thunderstorm Wind, Osage

When
May 11, 3:40 PM CST
Where
Osage County, 3.06 mi NNE of Pearsonia
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.840, -96.428

The Oklahoma Mesonet station east-southeast of Foraker measured 63 mph thunderstorm wind gusts.

Thunderstorm Wind, Osage

When
May 11, 4:01 PM CST
Where
Osage County, 7.11 mi SSW of Skiatook Arpt
Measured
65 kt (75 mph) measured gust
Reported by
Amateur Radio
Coordinates
36.250, -96.050

An amateur radio operator measured thunderstorm wind gusts to 75 mph.

Hail, Tulsa

When
May 11, 4:08 PM CST
Where
Tulsa County, 0.84 mi SSE of Sand Spgs
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.140, -96.112

Tornado, Washington

When
May 11, 4:11 PM CST
Where
Washington County, 1.5 mi NE of Ramona
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
36.545, -95.901

A brief tornado was filmed by the KOTV helicopter over open country northeast of Ramona. An NWS survey team investigated the area, and was unable to find any damage in the suspected area that was accessible by road.

Hail, Tulsa

When
May 11, 4:30 PM CST
Where
Tulsa County, 4 mi SE of Sperry
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.259, -95.949

Thunderstorm Wind, Rogers

When
May 11, 4:54 PM CST
Where
Rogers County, 2.83 mi W of Claremore
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.322, -95.651

Strong thunderstorm wind uprooted a tree, snapped numerous large tree limbs, and snapped power poles along Blue Starr Drive and Clubhouse Road on the northwest side of Claremore.

Hail, Tulsa

When
May 11, 5:12 PM CST
Where
Tulsa County, Broken Arrow
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.050, -95.780

Thunderstorm Wind, Mayes

When
May 11, 5:32 PM CST
Where
Mayes County, 1 mi N of Pryor
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.315, -95.320

Thunderstorm wind gusted to near 70 mph north of Pryor.

Hail, Mayes

When
May 11, 5:58 PM CST
Where
Mayes County, 5 mi S of Chouteau
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.108, -95.350

Hail, Craig

When
May 11, 6:00 PM CST
Where
Craig County, 9.59 mi SE of Vinita Arpt
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.525, -95.024

Hail, Mayes

When
May 11, 6:19 PM CST
Where
Mayes County, 0.99 mi SE of Locust Grove
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.188, -95.160

Hail, Delaware

When
May 11, 6:31 PM CST
Where
Delaware County, 0.78 mi N of Grove
Measured
0.88 in hail
Reported by
Public
Coordinates
36.591, -94.769

Hail, Cherokee

When
May 11, 7:20 PM CST
Where
Cherokee County, 3 mi W of Tahlequah
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.920, -95.024

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyThe tornado archive for Oklahoma, 2017Warnings in Oklahoma, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701512, 701513, 701514, 701516, 701517, 701518, 701519, 701520, 701523, 701525, 701526, 701527, 701528, 701529, 701530, 701531, 701532, 698100, 698102, 701533, 701534, 701535, 701536, 701537, 701538, 701539, 701540, 701541, 701542, 701543, 701544, 698103, 701545, 701553, 701546, 701547, 701548, 701549, 701550, 701551, and more.